Curious observers were stunned when a nurse fainted during a live TV broadcast minutes after being given a newly approved coronavirus vaccine at a US hospital.
Nurse manager Tiffany Dover had been giving a press briefing from CHI Memorial Hospital in Chattanooga, Tennessee, about her team being among the first to be given the COVID-19 vaccinations.
Ms Dover was happily answering questions when she suddenly started trailing off.
“All of my staff, you know, we are excited to get the vaccine. We are in the COVID unit, so therefore, you know, my team will be getting first chances to get the vaccine,” Ms Dover said.
“And I know that it’s really … Sorry, I’m feeling really dizzy,” she continued.
About 17 minutes after being given the Pfizer-BioNTech vaccine Ms Dover collapsed as she was grabbed by two doctors who were standing nearby her, according to the Washington Times.
She later recovered, saying she has a condition that causes her to faint when she feels pain.
“It just hit me all of a sudden, I could feel it coming on,” she said.
“I felt a little disoriented but I feel fine now, and the pain in my arm is gone.”
Pain at the injection site is considered a common side effect of the Pfizer-BioNTech vaccine.
The US Centres for Disease Control and Prevention (CDC) says it’s received reports of people fainting “after nearly all vaccines”.
The CDC reports fainting is most commonly reported in adolescents receiving the HPV, MCV4 and Tdap vaccines.